# SDR 2017FA0000033

- Difficulty date: January 9, 2017
- Submitted: January 30, 2017
- Operation: General aviation
- Aircraft: N121LS
- Make and model: Cessna 680CE
- Aircraft serial: 680076
- Aircraft time: 1,712 hours, 1,820 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38007851
- Part serial: P198
- Condition: Failed
- Part time: 1,339 hours, 2,188 cycles
- Stage of operation: TX
- How discovered: B
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

CREW COMPLAINED OF SLIGHT BURNED OIL ODOR IN THE CABIN AFTER STARTING APU AND OPENING APU BLEED VALVE.  ODOR WENT AWAY AFTER A SHORT PERIOD OF TIME.  AFTER FLIGHT, MAINTENANCE PERFORMED A BORESCOPE INSPECTION OF THE APU INLET AND FOUND DAMAGED IMPELLER BLADES AND SUBSEQUENTLY OIL IN INLET. UPON FURTHER INSPECTION APU UPPER INLET SHROUD WAS OBSERVED WITH TWO MISSING FASTENERS, TWO SCREWS WASHERS AND NUTS.  APU WAS REMOVED AND FURTHER INSPECTED AND DETERMINED THE MISSING HARDWARE WAS SMALL ENOUGH TO HAVE BEEN INGESTED BY APU BY VIRTUE OF IT'S LOCATION AND LACK OF SELF LOCKING NUTS OR ANY OTHER SAFETY DEVICE. APU SHROUD HAD CRACKS FROM VIBRATION. APU SENT FOR REPAIR,  DETERMINED THERE WAS IN FACT OIL LEAKING PAST THE COMPRESSOR MAIN SEAL MOST LIKELY DUE TO OUT OF BALANCE CONDITION ALSO THAT COMPRESSOR ROTOR, HOUSING, DEFLECTOR, DIFFUSER, AND MANY OTHER PARTS WERE BEYOND REPAIR AND WILL BE REPLACED.
